Doctor insights on:
Will Pepto Bismol Help With Diarrhea
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
Recovering from stomach flu, still have gas and diarrhea. Will pepto bismol (bismuth subsalicylate) help or make things worse?
Loperamide: Loperamide is an opioid-receptor agonist in the myenteric plexus of the large intestine; by itself it does not affect the central nervous system. It will alleviate diarrhea in many cases but must be used with caution if one suspects true colitis with salmonella, shigella, e. Coli or clostridium difficile since it may precipitate toxic megacolon. ...Read more
Food allergies: Milk, eggs, wheat, soybeans, fish, crustacean shellfish, tree nuts ; peanuts cause 90 % of food allergic reactions. Up to 15 million americans suffer from food allergies ; need to avoid not only certain foods but any ingredient that contains proteins derived from them. In some cases, anaphylaxis can result. See http://www.Boston.Com/lifestyle/health/blog/nutrition/2013/11/the_dangers_of_dining_out. ...Read moreSee 1 more doctor answer
Sometimes I have intestinal cramping, will pepto bismol (bismuth subsalicylate) or mylanta help with this...The symptoms come and go after an intestinal bug?
Depends: Do not use peptobismol, as bismuth is toxic. Consider good probiotics, and avoiding wheat and dairy until you heal. ...Read more
Maynot need Immodium: It depends on the cause of the diarrhea. If someone develop salmonellosis or infection caused by salmonella bacteria, just drinking fluids and eating simple, soft and bland diet might be enough. Having bloody diarrhea or any other complications or diarrhea lasting more than 3-4 days, needs medical attention from a physician.Thanks. ...Read moreSee 1 more doctor answer
Yes: there should be no interactions between the two medicines. See your doctor if they don't work, however. Good luck. ...Read more
Yes.: There is no interaction.Get a more detailed answer ›
Yes, yes: Bismuth, the main ingredient in pepto bismol, (bismuth subsalicylate) will turn the stools black transiently and may lead to temporary constipation. Ifr the black stools continue days after use of pepto, you need to see a GI doctor to be evaluated for an upper GI source of bleeding from your stomach which will also cause the stools to be black. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Does pepto bismol help diarrhea?
- Pepto bismol stop diarrhea
- Black diarrhea pepto bismol
- Ask a doctor a question free online
- Pepto-bismol and constipation
- Pepto bismol upset stomach diarrhea
- Does pepto bismol work diarrhea?
- Pepto-bismol and diarrhea
- Talk to a gastroenterologist online